MAUDE Adverse Event Report: BARD ACCESS SYSTEMS STATLOCK PICC PLUS CRESCENT SLIDING POST; STAND, INFUSION

BARD ACCESS SYSTEMS STATLOCK PICC PLUS CRESCENT SLIDING POST; STAND, INFUSION
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of judy0418 showed 13 other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that plastic clip comes away from the sticky adhesive pad.Happened with total to date x4.Of those, 3 were used on patients and fell apart within 3 days.1 sample being returned straight from packet not used on patient, where gentle pulling caused the plastic clip to separate easily.This report addresses the fourth device, this device was not used on a patient.
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of retainer clip detachment on a statlock securement device is confirmed.One photo sample of a statlock securement device was provided for evaluation.The plastic retainer base was detached from the securement pad portion of the device.The adhesive liner film was not present, and the dressing appears to have been used.The device could not be clearly inspected for the presence of adhesive.Since the retainer was shown to be detached, the complaint is confirmed; however, the lack of a returned physical sample did not allow for a determination of the root cause.A lot history review (lhr) of judy0418 showed 13 other similar product complaint(s) from this lot number.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.This report addresses the statlock returned with packaging.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a detached retainer is confirmed and was determined to be manufacturing related.Two picc plus statlock devices with tricot pads and adjustable posts were returned for evaluation.One of the samples was returned in opened packaging with a label indicating pn:pic0220 and ln:judy0418.The second sample was returned without kit packaging or a label.An initial visual observation showed the sample returned outside of any packaging was missing the liners on the back of the pad and use residue was observed on the pad.The retainer of each sample was observed to be completely detached.A microscopic observation revealed poor adhesive coverage on the underside of both retainers.The investigation was forwarded to the manufacturing facility for further evaluation, and awareness training was performed with the manufacturing operators regarding this complaint.A lot history review (lhr) of judy0418 showed 13 other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
STATLOCK PICC PLUS CRESCENT SLIDING POST
Common Device Name
STAND, INFUSION
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key10372806
Report Number3006260740-2020-02806
Device Sequence Number19451939
Product Code FOX
UDI-Device Identifier00801741082948
UDI-Public(01)00801741082948
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2022
Device Model NumberN/A
Device Catalogue NumberPIC0220
Device Lot NumberJUDY0418
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2020
Event Location Hospital
Initial Date Received by Manufacturer 07/14/2020
Supplement Date Received by Manufacturer08/13/2020
09/23/2020
Initial Report FDA Received Date08/06/2020
Supplement Report FDA Received Date08/28/2020
09/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1